Which drugs cause hair loss?


Which drugs cause hair loss? Many people have heard that all types of medications can contribute to hair thinning - from birth control pills to high blood pressure medication. Hair loss from celexa is a common concern, while other people want to know, can accutane cause hair loss? In this article, we will discuss specifically which drugs cause hair loss, as well as the basics of the disorder, and possibilities for treatment. Do not stop taking any medication without speaking first with your doctor first.

While hair loss can be due to a very wide variety of causes, drug-induced hair loss is definitely one of the most disconcerting: you take a drug to "fix" one thing, only to discover that it is causing another problem.


Women are especially prone to hair loss from medications, as a high percentage of hormone-altering medications can cause hair thinning.

When considering which drugs cause hair loss, be aware that some cause hair loss when taken in excess, while others cause it when taken in moderation.

Hair loss from celexa and other anti-depressants
Celexa (citalopram) is an anti-depressant medication in the SSRI (selective serotonin reuptake inhibitor) category. While many patients have reported hair loss from celexa, this has not been definitively proven. However, it is thought that hair loss from celexa may result from the depletion of protein and amino acids while this drug is being taken. Since hair is primarily made up of protein, this theory on hair loss from celexa is definitely a valid one. When discussing anti-depressant choices with your doctor, be aware that in addition to hair loss from celexa, other SSRIs have been linked to hair loss:

Can accutane cause hair loss?
Accutane (isotretinoin) is another drug that has been frequently documented to cause hair loss. Used for the treatment of severe acne, most accutane-induced hair loss occurs to people in their teenage years and early twenties (both male and female). Hair loss from accutane is a controversial topic, because accutane users report a wide variety of hair loss symptoms. Some suffer hair loss only a few days after beginning use of accutane, while others do not see any hair loss at all until after they stop using the drug. Some can regrow their hair, while others suffer permanent hair loss.

Which drugs cause hair loss?

To prevent hair loss due to medication, understand which drugs cause hair loss, and then try to avoid them by seeking out alternatives.

Following a healthy diet that is adequate in protein and iron, getting plenty of rest, and avoiding any abrasive treatment of hair are other ways to prevent hair loss in your everyday life.

There is good news - simply knowing which drugs cause hair loss may provide you with an answer. Talk with your doctor about alternative medications that may not have hair loss as a side effect.

However, some people will not be able to re-grow hair by simply stopping the offending medication, and must seek other treatment options. The success rate of various treatments varies greatly, and many treatments have risks of their own.

If you are suffering hair loss, you should consult with your doctor. A doctor can inform you which drugs cause hair loss. If you are suffering hair loss from celexa or another medication, you should ask about alternative medications.



More than which drugs cause hair loss on our hair regrowth page

Quickcare Self Care Home Page


 

 

 Disclaimer, Copyright and Privacy Notice